MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY M300; PHYSIOLOGICAL MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC INFINITY M300; PHYSIOLOGICAL MONITORING SYSTEM
Model Number MS25755
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/02/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that a patient went into asystole while the infinity m300 was in standby and the patient passed away.No alarms were issued because the m300 was in standby.Though there was no allegation the device cause or contributed to the patient outcome, this case represents a use error of the device during an event where the involved patient died.The device was inadvertently left in standby mode resulting in the device not providing an asystole alarm.The infinity m300 patient worn monitor is used with the infinity central station (ics).Standby mode is used to temporarily interrupt patient monitoring.This may be used when a patient is taking a shower of taken off unit for a procedure/imaging, etc.For the m300, standby mode can only be enabled from the ics.When standby mode is enabled, the user must select the the duration (5 minutes, 10 minutes, 20 minutes, 30 minutes, 1 hour, 2 hours, 3 hours).The default setting is 1 hour.Standby mode has the following effect: the standby banner is displayed in the waveform area of the ics main screen, in the bed-view of the patient and in the bed¿s header bars.The standby banner appears at the m300.With the exception of offline alarms, all monitoring (including audible and visual alarm signals) are suppressed at the ics and at the monitor.Active alarms are considered acknowledged.All recordings are canceled.Waveforms continue to display if available at the ics along with the patient name, bed label, parameter labels, and scales.All bedview buttons appear unavailable for selection except for trends/data, admit/standby, main screen, and print screen.You can exit standby mode from the ics or the m300.
 
Event or Problem Description
It was reported that a patient went into asystole while the infinity m300 was in standby and the patient passed away.No alarms were issued because the m300 was in standby.Though there was no allegation the device cause or contributed to the patient outcome, this case represents a use error of the device during an event where the involved patient died.The device was inadvertently left in standby mode resulting in the device not providing an asystole alarm.The infinity m300 patient worn monitor is used with the infinity central station (ics).Standby mode is used to temporarily interrupt patient monitoring.This may be used when a patient is taking a shower of taken off unit for a procedure/imaging, etc.For the m300, standby mode can only be enabled from the ics.When standby mode is enabled, the user must select the duration (5 minutes, 10 minutes, 20 minutes, 30 minutes, 1 hour, 2 hours, 3 hours).The default setting is 1 hour.Standby mode has the following effect: the standby banner is displayed in the waveform area of the ics main screen, in the bed-view of the patient and in the bed¿s header bars.The standby banner appears at the m300.With the exception of offline alarms, all monitoring (including audible and visual alarm signals) are suppressed at the ics and at the monitor.Active alarms are considered acknowledged.All recordings are canceled.Waveforms continue to display if available at the ics along with the patient name, bed label, parameter labels, and scales.All bedview buttons appear unavailable for selection except for trends/data, admit/standby, main screen, and print screen.You can exit standby mode from the ics or the m300.
 
Additional Manufacturer Narrative
The product risk management report was reviewed, and no new risks were identified.

Brand Name
INFINITY M300
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
MDR Report Key16641779
Report Number1220063-2023-00007
Device Sequence Number6097345
Product Code MHX
UDI-Device Identifier04049098048989
UDI-Public04049098048989
Combination Product (Y/N)N
PMA/510(K) Number
K151860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS25755
Device Catalogue NumberMS25755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown